Alert archive / Kentucky / Wind Advisories in 2020
Wind Advisory 2, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Apr 12, 2020, 3:21 AM CDT for 4 states. It took effect at Apr 12, 2020, 10:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2020, 3:21 AM CDT (08:21 UTC)
- In effect from
- Apr 12, 2020, 10:00 PM CDT
- Expired
- Apr 13, 2020, 9:56 AM CDT
- In force
- 12 hr
- Issued by
- NWS Paducah, KY
All 58 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2991 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 402 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
846 WWUS73 KPAH 120821 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 321 AM CDT Sun Apr 12 2020 .An unusually strong low pressure system will result in a period of strong gusty winds tonight into Monday morning. ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-122100- /O.NEW.KPAH.WI.Y.0002.200413T0300Z-200413T1800Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 321 AM CDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT MONDAY... The National Weather Service in Paducah has issued a Wind Advisory, which is in effect from 10 PM this evening to 1 PM CDT Monday. * TIMING...Late this evening through Monday morning. * WINDS...Sustained winds of 20 to 25 mph with gusts of 40 to 45 mph. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$
3 follow-up statements
380 WWUS73 KPAH 122047 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 347 PM CDT Sun Apr 12 2020 .An unusually strong low pressure system will result in a period of strong gusty winds tonight into Monday morning. ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-130930- /O.CON.KPAH.WI.Y.0002.200413T0300Z-200413T1800Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 347 PM CDT Sun Apr 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT MONDAY... * TIMING...Late this evening through Monday morning. * WINDS...Sustained winds of 20 to 35 mph with gusts of 40 to 50 mph. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && && $$
504 WWUS73 KPAH 130754 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 254 AM CDT Mon Apr 13 2020 .An unusually strong low pressure system will result in a period of strong gusty winds this morning. ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-131800- /O.CON.KPAH.WI.Y.0002.000000T0000Z-200413T1800Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 254 AM CDT Mon Apr 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * TIMING...until early this afternoon. * WINDS...Sustained winds of 20 to 35 mph with gusts of 40 to 50 mph. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && && $$
838 WWUS73 KPAH 131456 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 956 AM CDT Mon Apr 13 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-131600- /O.CAN.KPAH.WI.Y.0002.000000T0000Z-200413T1800Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 956 AM CDT Mon Apr 13 2020 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Paducah has cancelled the Wind Advisory. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Apr 11, 6:54 PM CDT, 8 hours 27 minutes earlier.
Area forecast discussion, Apr 11, 6:54 PM CDT, 8 hours 27 minutes before
Area Forecast Discussion National Weather Service Paducah KY 654 PM CDT Sat Apr 11 2020 .UPDATE... Issued at 642 PM CDT Sat Apr 11 2020 For aviation section only. && .SHORT TERM...(Tonight through Monday night) Issued at 345 PM CDT Sat Apr 11 2020 The main concern in the near term remains the potential for thunderstorms, some possibly severe, Sunday evening, in addition to heavy rainfall Sunday into Sunday night. That's followed by strong gradient winds on the back side of the departing low late Sunday night and Monday morning. Starting with the present, a band of light rain showers continues to progress eastward across southern Illinois into southwest Indiana and northwest Kentucky this afternoon. This activity was associated with an initial weak disturbance that will be east of the area by evening. Much of the evening will likely turn out dry before the next piece of energy brings increasing coverage of shower activity from the southwest late tonight into Sunday morning. Maintained a slight chance of thunder during this time given the marginal elevated instability forecast. After a lull in the activity late in the morning, more showers are expected by afternoon as yet another wave of energy passes through. However, severe weather is not expected through Sunday afternoon. Rainfall amounts through Sunday night are forecast to range from around an inch in the north to as high as 2 inches near the Tennessee line. This could result in some localized flooding issues, especially across western Kentucky where the heaviest rain is expected. The potential for severe thunderstorms arrives Sunday evening as a very potent negatively tilted shortwave trough pivots northeast into the middle Mississippi Valley and a wave of low pressure moves through the region. With very impressive winds fields (0-6 km bulk shear of 80-100 kts) and good low level turning (0-3 km SRH > 400 m2/s2), an organized QLCS capable of producing damaging winds and embedded quick spin up tornadoes seems to be the most likely outcome at this time. However, the main question revolves around the degree of destabilization. Given the dynamics in place, it likely won't take much instability to result in severe storm development. At this time, the highest instability (mixed layer CAPE of 500-1000 J/kg) appears most likely to be concentrated across far southern portions of southeast Missouri into southern portions of western Kentucky. This is where SPC has an Enhanced risk (Level 3) for severe weather in their Day 2 Outlook. Further north, the Slight risk (Level 2) that covers the rest of the area is highly contingent on how much instability materializes. Thunderstorms should be east of the area by midnight Sunday night as the low pressure center rapidly moves northeast into the Great Lakes overnight. On the back side of the low, strong gradient winds are expected. Sustained winds of 20 to 30 mph are possible, with gusts as high as 30 to 45 mph late Sunday night into early Monday morning. Dry and much cooler conditions are expected Monday and Monday night as high pressure builds into the region. Even though temperatures are forecast to drop into the 30s Monday night, an increase in clouds should help to mitigate any frost potential. .LONG TERM...(Tuesday through Saturday) Issued at 345 PM CDT Sat Apr 11 2020 The upper-level trough will remain over the Great Lakes region through most of the rest of the week. High pressure will keep conditions generally dry as well as cool with highs Tuesday only just reaching 50 degrees. A weak shortwave Tuesday afternoon and evening is the lone midweek chance of precipitation, with limited rainfall potential. After this shortwave, clearing skies Tuesday night will result in our highest chances of frost development this week as lows drop to the low to mid 30s. Wednesday should be slightly warmer, but still cool enough to have some frost development possible overnight. Temperatures will trend upwards towards the end of the week. The upper-level trough will retreat towards the north some resulting in more zonal upper-level flow through the Quad State region. An upper- level shortwave dips from the Pacific Northwest to the Rockies by Friday morning. Southerly flow ahead of this system will contribute to the late-week warming trend. Even with the warming, temperatures are only expected to reach near average for Friday-Saturday. Timing and latitudinal positioning of this system is uncertain, with the ECMWF bringing it through earlier than the GFS. Slight chance to chance PoPs are kept from late Friday through Saturday, leaning towards the GFS solution in a shortening the duration of precip relative to the NBM. && .AVIATION... Issued at 645 PM CDT Sat Apr 11 2020 VFR conditions are forecast through much of the night. Showers and MVFR ceilings are forecast to spread into the region from the southwest late tonight and continue into the first half of Sunday morning. Ceilings may dip into the IFR category at KMVN and KCGI Sunday morning. South winds will average aob 10 knots through the night. Some gusts of 15 to 20 knots are possible Sunday morning as winds turn more southeasterly. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...GM SHORT TERM...RJP LONG TERM...ATL AVIATION...RJP
Hazardous weather outlook, Apr 11, 4:08 PM CDT, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 408 PM CDT Sat Apr 11 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 408 PM CDT Sat Apr 11 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a threat for strong to severe thunderstorms during the late afternoon and evening hours on Sunday. Damaging winds, torrential rainfall, and lightning will be the primary concerns. A couple brief tornadoes are also possible, mainly in western Kentucky. Heavy rainfall amounts may cause localized flooding issues Sunday afternoon and evening. The highest risk of flooding is in western Kentucky, where 1.5 to 2.0 inches may fall. Strong non-thunderstorm winds are possible Sunday night into Monday morning. Wind gusts of 30 to 45 mph are possible. Low temperatures in the lower to middle 30s are forecast each night Monday through Wednesday, so the potential exists for frost or freezing temperatures, especially Tuesday and Wednesday nights. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested late Sunday afternoon and evening.
Nearby
Wind Advisories in Kentucky, 2020Wind Advisories in Illinois, 2020Wind Advisories in Missouri, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.